Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 127, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 7, 2022, 12:46 AM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2022, 12:46 AM EST (05:46 UTC)
- Expired
- Dec 7, 2022, 4:23 PM EST
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
748
WGUS42 KFFC 070546
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1246 AM EST Wed Dec 7 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Tennessee...Georgia...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC047-TNC065-071345-
/O.NEW.KFFC.FL.W.0127.221207T0546Z-221207T1344Z/
/WCKG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1246 AM EST Wed Dec 7 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS MORNING...
* WHAT...Minor flooding is currently forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...From early this morning to the mid afternoon.
* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 12:15 AM EST Wednesday the stage was 10.9 feet and slowly
rising.
- Forecast...The river is expected continue to rise to just
above 11 feet early this morning.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$4 follow-up statements
751
WGUS42 KFFC 070952
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
452 AM EST Wed Dec 7 2022
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Georgia...Tennessee...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC047-TNC065-071615-
/O.EXT.KFFC.FL.W.0127.000000T0000Z-221207T1606Z/
/WCKG1.1.ER.221207T0845Z.221207T0915Z.221207T1006Z.NO/
452 AM EST Wed Dec 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until late this morning.
* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Wednesday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:15 AM EST Wednesday was 11.1 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 3.1 feet Sunday
evening.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$739
WGUS82 KFFC 071159
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
659 AM EST Wed Dec 7 2022
...The Flood Warning continues for the following rivers in
Tennessee...Georgia...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC047-TNC065-071615-
/O.CON.KFFC.FL.W.0127.000000T0000Z-221207T1606Z/
/WCKG1.1.ER.221207T0845Z.221207T0915Z.221207T1006Z.NO/
659 AM EST Wed Dec 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until late this morning.
* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Wednesday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:15 AM EST Wednesday was 11.1 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 3.1 feet Sunday
evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of 11
feet on 12/24/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$203
WGUS82 KFFC 071601
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1101 AM EST Wed Dec 7 2022
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Tennessee...Georgia...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
For the North GA Chickamauga Creek Basin...including Lakeview,
Ringgold...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC047-TNC065-080415-
/O.EXT.KFFC.FL.W.0127.000000T0000Z-221208T1200Z/
/WCKG1.1.ER.221207T0845Z.221207T1800Z.221208T0600Z.NO/
1101 AM EST Wed Dec 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until tomorrow morning.
* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 10:15 AM EST Wednesday the stage was 11 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM EST Wednesday was 11.1 feet.
- Forecast...The river is expected to rise to a crest of 11.2
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$526
WGUS82 KFFC 072123
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
423 PM EST Wed Dec 7 2022
...The Flood Warning is cancelled for the following rivers in
Tennessee...Georgia...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
GAC047-TNC065-072230-
/O.CAN.KFFC.FL.W.0127.000000T0000Z-221207T2123Z/
/WCKG1.1.ER.221207T0845Z.221207T1130Z.221207T1530Z.NO/
423 PM EST Wed Dec 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the West Chickamauga Creek at GA 146 near Lakeview.
* ADDITIONAL DETAILS...
- At 3:15 PM EST Wednesday the stage was 10.7 feet.
- Forecast...The river is expected to fall to 2.7 feet early
Monday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 12:40 AM EST, 6 minutes earlier.
Area forecast discussion, Dec 7, 12:40 AM EST, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1240 AM EST Wed Dec 7 2022 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 224 PM EST Tue Dec 6 2022 This afternoon through Thursday... The pesky wedge front remains anchored near the I-20 corridor and low clouds with drizzle and showers have been common. Little change is expected across the area through tonight and temperatures will fall a few degrees outside of the wedge while remaining nearly steady within as temperatures are already near saturation there. This will likely contribute to an increase in drizzle and possibly fog underneath the frontal inversion. West-northwest flow aloft through the remainder of today and into tonight will be largely boundary parallel to slightly more northerly than parallel which is serving to help maintain the wedge boundary. Through Thursday, upper winds will become more westerly with mid and lower level winds becoming a bit more southerly. Coupled with some boundary layer mixing near and south of the wedge front, this could allow for some erosion of the cool layer near the surface. Particularly in areas where the wedge can erode, afternoon highs may be notably warmer than areas just north that will likely stay socked in with stratus and light northerlies to the north of whatever remnant boundary remains. Within the remaining wedge which will likely be confined to northeast Georgia, temperatures will be stuck in the 60s F for highs and again chances for light rains or drizzle. Elsewhere, highs will climb into the 70s F with generally fair weather otherwise. /86JAN/ && .LONG TERM... (Thursday morning through next Monday) Issued at 224 PM EST Tue Dec 6 2022 Wednesday night through Tuesday... A surface boundary inching closer to northern GA will enable increased rain chances across northern GA Wednesday night into Thursday. Decreasing low-level moisture will limit instability, inhibiting any deep convection for thunderstorm development. For now, showers will be expected for areas north of I-20 on Thursday. By Thursday night into Friday, the frontal boundary associated with a closed low system over the Great Lakes region will knock against the northern GA border, increasing precipitation chances into Friday, stretching as far south as to the I-85 corridor. Again, any significant instability remains limited, which will limit thunderstorm development throughout the day. The next system is expected to move through sometime Sunday, bringing another chance of precipitation into the region. Guidance is not clear on when the system will move out, however the beginning of the next work week looks to have another rainy beginning. Highs on Thursday and Friday look to range from the mid 60s to upper 70s. By Saturday, a cooler airmass will infiltrate the north, allowing for highs to range in the mid 50s in the north and upper 60s in the south. Lows through Friday morning will range in the middle to upper 50s, while lows will bottom out in the 40s by Saturday morning through the remainder of the extended period. /AJJAN/ && .AVIATION... (06Z TAFS) Issued at 1238 AM EST Wed Dec 7 2022 Metro terminal sites are currently bouncing vsbys, but do expect them to go LIFR in the next couple of hours. Cigs are already there and should stay there until the surface winds go SW in the mid morning. Models keep bkn MVFR for the afternoon, but a few breaks could occur before the cigs fill back in overnight. Patchy dz/-ra will continue overnight. //ATL Confidence...Avi Update... Med confidence cigs and wind shift timing. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 59 73 56 70 / 20 10 30 40 Atlanta 60 73 57 71 / 20 10 20 40 Blairsville 56 68 54 63 / 70 30 50 80 Cartersville 59 74 56 71 / 40 20 30 60 Columbus 60 78 56 76 / 10 10 0 10 Gainesville 59 71 57 67 / 30 20 30 60 Macon 58 79 55 77 / 10 10 0 10 Rome 60 74 58 72 / 40 30 30 60 Peachtree City 59 75 56 73 / 10 10 10 30 Vidalia 60 79 59 78 / 10 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM EST this morning for GAZ012>016- 020>025-027-031>039-043>051-053>062-067>076. && SHORT TERM... AVIATION...NListemaa
Hazardous weather outlook, Dec 6, 5:30 PM EST, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 530 PM EST Tue Dec 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-072230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 530 PM EST Tue Dec 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A dense fog advisory has been issued for parts of North and Central Georgia. Visibility will frequently be reduced to a quarter mile or less. Scattered showers will continue this evening in parts of north Georgia. Localized flooding will continue to be possible along with rises on smaller creeks, streams and rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2022River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.